Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Deformation of Sasakian metrics


Author: Hiraku Nozawa
Journal: Trans. Amer. Math. Soc. 366 (2014), 2737-2771
MSC (2010): Primary 32G07; Secondary 53C25
DOI: https://doi.org/10.1090/S0002-9947-2013-06020-5
Published electronically: November 5, 2013
MathSciNet review: 3165654
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Deformations of the Reeb flow of a Sasakian manifold as transversely Kähler flows may not admit compatible Sasakian metrics. We show that the triviality of the $ (0,2)$-component of the basic Euler class characterizes the existence of compatible Sasakian metrics for given small deformations of the Reeb flow as transversely holomorphic Riemannian flows. We also prove a Kodaira-Akizuki-Nakano type vanishing theorem for basic Dolbeault cohomology of homologically orientable transversely Kähler foliations. As a consequence of these results, we show that any small deformations of the Reeb flow of a positive Sasakian manifold admit compatible Sasakian metrics.


References [Enhancements On Off] (What's this?)

  • [1] Yasuo Akizuki and Shigeo Nakano, Note on Kodaira-Spencer's proof of Lefschetz theorems, Proc. Japan Acad. 30 (1954), 266-272. MR 0066694 (16,619a)
  • [2] Jesús A. Alvarez López, On Riemannian foliations with minimal leaves, Ann. Inst. Fourier (Grenoble) 40 (1990), no. 1, 163-176 (English, with French summary). MR 1056780 (92a:53038)
  • [3] Jesús A. Alvarez López, The basic component of the mean curvature of Riemannian foliations, Ann. Global Anal. Geom. 10 (1992), no. 2, 179-194. MR 1175918 (93h:53027), https://doi.org/10.1007/BF00130919
  • [4] W. L. Baily, On the imbedding of $ V$-manifolds in projective space, Amer. J. Math. 79 (1957), 403-430. MR 0100104 (20 #6538)
  • [5] Florin Alexandru Belgun, On the metric structure of non-Kähler complex surfaces, Math. Ann. 317 (2000), no. 1, 1-40. MR 1760667 (2002c:32027), https://doi.org/10.1007/s002080050357
  • [6] David E. Blair, Riemannian geometry of contact and symplectic manifolds, Progress in Mathematics, vol. 203, Birkhäuser Boston Inc., Boston, MA, 2002. MR 1874240 (2002m:53120)
  • [7] Charles P. Boyer and Krzysztof Galicki, Sasakian geometry, hypersurface singularities, and Einstein metrics, Rend. Circ. Mat. Palermo (2) Suppl. 75 (2005), 57-87. MR 2152356 (2006i:53065)
  • [8] Charles P. Boyer and Krzysztof Galicki, Sasakian geometry, Oxford Mathematical Monographs, Oxford University Press, Oxford, 2008. MR 2382957 (2009c:53058)
  • [9] Charles P. Boyer, Krzysztof Galicki, and Michael Nakamaye, On the geometry of Sasakian-Einstein 5-manifolds, Math. Ann. 325 (2003), no. 3, 485-524. MR 1968604 (2004b:53061), https://doi.org/10.1007/s00208-002-0388-3
  • [10] Charles P. Boyer, Krzysztof Galicki, and Michael Nakamaye, On positive Sasakian geometry, Geom. Dedicata 101 (2003), 93-102. MR 2017897 (2005a:53072), https://doi.org/10.1023/A:1026363529906
  • [11] Alberto Candel and Lawrence Conlon, Foliations. I, Graduate Studies in Mathematics, vol. 23, American Mathematical Society, Providence, RI, 2000. MR 1732868 (2002f:57058)
  • [12] Yves Carrière, Flots riemanniens, Astérisque 116 (1984), 31-52 (French). Transversal structure of foliations (Toulouse, 1982). MR 755161 (86m:58125a)
  • [13] C. van Coevering, Stability of Sasaki-extremal metrics under complex deformations, to appear in Internat. Math. Res. Notices, DOI 10.1093/imrn/rns210
  • [14] J.-P. Demailly, Transcendental proof of a generalized Kawamata-Viehweg vanishing theorem, (Cetraro, 1989) Sem. Conf., vol. 8, EditEl, Rende, 1991, pp. 81-94. MR 1222208 (94j:32025)
  • [15] Jean-Pierre Demailly, Multiplier ideal sheaves and analytic methods in algebraic geometry, Geometry (Trieste, 2000) ICTP Lect. Notes, vol. 6, Abdus Salam Int. Cent. Theoret. Phys., Trieste, 2001, pp. 1-148. MR 1919457 (2003f:32020)
  • [16] J.-P. Demailly, Complex analytic and differential geometry, Preprint (2009) available at http://www-fourier.ujf-grenoble.fr/~demailly/manuscripts/agbook.pdf
  • [17] T. Duchamp and M. Kalka, Holomorphic foliations and deformations of the Hopf foliation, Pacific J. Math. 112 (1984), no. 1, 69-81. MR 739141 (85m:57019)
  • [18] Aziz El Kacimi-Alaoui, Sur la cohomologie feuilletée, Compositio Math. 49 (1983), no. 2, 195-215 (French). MR 704391 (85a:57016)
  • [19] Aziz El Kacimi-Alaoui, Opérateurs transversalement elliptiques sur un feuilletage riemannien et applications, Compositio Math. 73 (1990), no. 1, 57-106 (French, with English summary). MR 1042454 (91f:58089)
  • [20] A. El Kacimi-Alaoui and G. Hector, Décomposition de Hodge basique pour un feuilletage riemannien, Ann. Inst. Fourier (Grenoble) 36 (1986), no. 3, 207-227 (French, with English summary). MR 865667 (87m:57029)
  • [21] Joan Girbau, Sur le théorème de Le Potier d'annulation de la cohomologie, C. R. Acad. Sci. Paris Sér. A-B 283 (1976), no. 6, Aiv, A355-A358. MR 0430333 (55 #3338)
  • [22] J. Girbau, A. Haefliger, and D. Sundararaman, On deformations of transversely holomorphic foliations, J. Reine Angew. Math. 345 (1983), 122-147. MR 717890 (84j:32026), https://doi.org/10.1515/crll.1983.345.122
  • [23] Xavier Gómez-Mont, Transversal holomorphic structures, J. Differential Geom. 15 (1980), no. 2, 161-185 (1981). MR 614365 (82j:53065)
  • [24] R. Goto, Calabi-Yau structures and Einstein-Sasakian structures on crepant resolutions of isolated singularities, J. Math. Soc. Japan 64, no. 3 (2012), 1005-1052.
  • [25] Hans Grauert and Oswald Riemenschneider, Kählersche Mannigfaltigkeiten mit hyper-$ q$-konvexem Rand, Problems in analysis (Lectures Sympos. in honor of Salomon Bochner, Princeton Univ., Princeton, N.J., 1969), Princeton Univ. Press, Princeton, N.J., 1970, pp. 61-79 (German). MR 0355107 (50 #7584)
  • [26] André Haefliger, Some remarks on foliations with minimal leaves, J. Differential Geom. 15 (1980), no. 2, 269-284 (1981). MR 614370 (82j:57027)
  • [27] A. Haefliger, Deformations of transversely holomorphic flows on spheres and deformations of Hopf manifolds, Compositio Math. 55 (1985), no. 2, 241-251. MR 795716 (87a:57032)
  • [28] Yoji Hatakeyama, Some notes on differentiable manifolds with almost contact structures, Tohoku Math. J. (2) 15 (1963), 176-181. MR 0150718 (27 #705)
  • [29] G. Hector, E. Macías, and M. Saralegi, Lemme de Moser feuilleté et classification des variétés de Poisson régulières, Publ. Mat. 33 (1989), no. 3, 423-430 (French, with English summary). MR 1038481 (91a:58145), https://doi.org/10.5565/PUBLMAT_33389_04
  • [30] Franz W. Kamber and Philippe Tondeur, Duality for Riemannian foliations, Singularities, Part 1 (Arcata, Calif., 1981) Proc. Sympos. Pure Math., vol. 40, Amer. Math. Soc., Providence, RI, 1983, pp. 609-618. MR 713097 (85e:57030)
  • [31] Shoshichi Kobayashi and Katsumi Nomizu, Foundations of differential geometry. Vol. I, Wiley Classics Library, John Wiley & Sons Inc., New York, 1996. Reprint of the 1963 original; A Wiley-Interscience Publication. MR 1393940 (97c:53001a)
  • [32] K. Kodaira and D. C. Spencer, On deformations of complex analytic structures. I, II, Ann. of Math. (2) 67 (1958), 328-466. MR 0112154 (22 #3009)
  • [33] K. Kodaira and D. C. Spencer, On deformations of complex analytic structures. III. Stability theorems for complex structures, Ann. of Math. (2) 71 (1960), 43-76. MR 0115189 (22 #5991)
  • [34] Xosé Masa, Duality and minimality in Riemannian foliations, Comment. Math. Helv. 67 (1992), no. 1, 17-27. MR 1144611 (93g:53040), https://doi.org/10.1007/BF02566486
  • [35] Maung Min-Oo, Ernst A. Ruh, and Philippe Tondeur, Vanishing theorems for the basic cohomology of Riemannian foliations, J. Reine Angew. Math. 415 (1991), 167-174. MR 1096904 (92b:58218)
  • [36] Pierre Molino, Riemannian foliations, Progress in Mathematics, vol. 73, Birkhäuser Boston Inc., Boston, MA, 1988. Translated from the French by Grant Cairns; With appendices by Cairns, Y. Carrière, É. Ghys, E. Salem and V. Sergiescu. MR 932463 (89b:53054)
  • [37] Pierre Molino and Vlad Sergiescu, Deux remarques sur les flots riemanniens, Manuscripta Math. 51 (1985), no. 1-3, 145-161 (French, with English summary). MR 788676 (86h:53035), https://doi.org/10.1007/BF01168350
  • [38] H. Nozawa, Continuity of the Álvarez class under deformations, J. Reine Angew. Math. 673 (2012), 125-159.
  • [39] Liviu Ornea and Misha Verbitsky, Structure theorem for compact Vaisman manifolds, Math. Res. Lett. 10 (2003), no. 5-6, 799-805. MR 2024735 (2004j:53093)
  • [40] Liviu Ornea and Misha Verbitsky, Locally conformal Kähler manifolds with potential, Math. Ann. 348 (2010), no. 1, 25-33. MR 2657432 (2011m:53138), https://doi.org/10.1007/s00208-009-0463-0
  • [41] José Ignacio Royo Prieto, The Euler class for Riemannian flows, C. R. Acad. Sci. Paris Sér. I Math. 332 (2001), no. 1, 45-50 (English, with English and French summaries). MR 1805626 (2001m:53048), https://doi.org/10.1016/S0764-4442(00)01770-5
  • [42] Hansklaus Rummler, Quelques notions simples en géométrie riemannienne et leurs applications aux feuilletages compacts, Comment. Math. Helv. 54 (1979), no. 2, 224-239 (French). MR 535057 (80m:57021), https://doi.org/10.1007/BF02566270
  • [43] M. Saralegui, The Euler class for flows of isometries, Differential geometry (Santiago de Compostela, 1984) Res. Notes in Math., vol. 131, Pitman, Boston, MA, 1985, pp. 220-227. MR 864872 (88a:58163)
  • [44] Dennis Sullivan, A homological characterization of foliations consisting of minimal surfaces, Comment. Math. Helv. 54 (1979), no. 2, 218-223. MR 535056 (80m:57022), https://doi.org/10.1007/BF02566269
  • [45] Tsutomu Yamazaki, A construction of $ K$-contact manifolds by a fiber join, Tohoku Math. J. (2) 51 (1999), no. 4, 433-446. MR 1725620 (2001e:53094), https://doi.org/10.2748/tmj/1178224713

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 32G07, 53C25

Retrieve articles in all journals with MSC (2010): 32G07, 53C25


Additional Information

Hiraku Nozawa
Affiliation: Institut des Hautes Études Scientifiques, Le Bois-Marie 35, Route de Chartres 91440 Bures-sur-Yvette, France
Address at time of publication: Department of Mathematical Sciences, Faculty of Science and Engineering, Ritsumeikan University, Nojihigashi 1-1-1, Kusatsu, Shiga, 526-8755, Japan
Email: nozawahiraku@06.alumni.u-tokyo.ac.jp

DOI: https://doi.org/10.1090/S0002-9947-2013-06020-5
Keywords: Deformation theory, Sasakian metrics, transversely holomorphic foliations
Received by editor(s): September 15, 2010
Received by editor(s) in revised form: October 6, 2011, and October 3, 2012
Published electronically: November 5, 2013
Additional Notes: The author was partially supported by Grant-in-Aid for JSPS Fellows (19-4609) and Postdoctoral Fellowship of French government (662014L)
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society